How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 26210
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My dog ate a bottle of my pills Hydrochlorot 25 mg there was

Customer Question

My dog ate a bottle of my pills
Hydrochlorot 25 mg there was 83 pills.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 year ago.

Such an egregious overdose of that drug requires immediate decontamination by emesis and administration of activated charcoal as well as hospitalization on IV fluids. This degree of acute toxicity will cause electrolyte and water balance problems resulting in central nervous sytem effects (lethargy to coma and seizures) and gastrointestinal effects (hypermotility, distress). Sam's respiratory, central nervous system and cardiovascular status need to be monitored and treatment is then supportive and symptomatic. Please don't hesitate to bring Sam to a veterinary ER.

Expert:  Dr. Michael Salkin replied 1 year ago.
Hi,
I'm just following up on our conversation about Sam. How is everything going?
Dr. Michael Salkin